I received a steroid injection and a week's dose of steroids for pain a year ago. It triggered a series of systemic side effects that haven't gotten better. I've been experiencing low & concentrated urinary output, especially in the am. I'm also experiencing adjunct symptoms such as dry eyes, excessive thirst & dehydration, irrespective of increased fluid consumption.
I've seen my PCP, a urologist, neurologist, ophthalmologist, and thyroid specialist at an "academic" hospital and they can't determine the cause and/or effectively treat my symptoms. My urine (diabetes), blood (ANA,ssa-ssb, RF, ESR) and urodynamics tests are within normal ranges. However, I did have an elevated Autoimmune thyroid antibody and was put on Levoxl. 2 months of Levoxyl hasn't helped my symptoms but It appears the steroids disturbed my hormonal balance? My PCP suggested I get additional opinions from outside specialists. Your input regarding these very frustrating symptoms would be most appreciated.
It would be unusual to have prolonged symptoms directly caused by a steroid treatment of just one week
Prolonged steroid treatment can result in suppression of the adrenal glands normal supply of the body's own steroids, but this takes at least approx. 6-8 weeks of continuous steroid treatment
I cannot think of a primary neurological disorder that could be causing your condition. Hormone studies should give an indication of whether a problem with secretion of hormones is from the pituitary gland (in the brain) or lower down
If you have not had testing for adrenal or cortisol deficiency you should (such as a dexamethasone suppression test or ACTH blodd levels).
I cannot be more specific with the information you are giving me
You may cosider an opinion from a general endocrinologist or a rheumatologist (sounds like your disorder is within their area of expertise)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.